MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145044
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on the same day as the procedure, at the completion of the catheterization operation, the catheter remained in place only for the length of the surgery, as the catheter wall was found to be broken.It was found that the extension tube at the clamping site was leaking.After careful observation, it was found that the middle of the extension tube was ruptured, with "ruptured" meaning that there was blood oozing.There was nothing unusual observed on the device prior to use.The issue did not occur when the catheter was connected to the machine during a dialysis treatment.Flushing was done prior to use, and the result was normal.There were no other defects/damages found on the product.The catheter was not repaired, and it was not replaced.No cleaning agent was used on the device.No other products were being utilized with the device.Tego was not utilized.There was no luer adapter issue.The insertion site was treated with betadine prior to product placement.The clamp was not moved periodically.As a remedial action, the catheter was removed the same day as the event.There was a 3-5 ml (milliliters) blood loss, and a blood transfusion was not required.Replacing the catheter was the intervention required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on the same day as the procedure, at the completion of the catheterization operation, the catheter remained in place only for the length of the surgery.It was found that the extension tube was broken at the clamping site, causing liquid leakage.After careful observation, it was found that the middle of the extension tube was ruptured, with blood oozing from the break.There was nothing unusual observed on the device prior to use.The issue did not occur when the catheter was connected to the machine during a dialysis treatment.Flushing was done prior to use, and the result was normal.There were no other defects/damages found on the product.The catheter was not repaired, and it was not replaced.No cleaning agent was used on the device.No other products were being utilized with the device.Tego was not utilized.There was no luer adapter issue.The insertion site was treated with betadine prior to product placement.The clamp was not moved periodically.As a remedial action, the catheter was removed the same day as the event.There was a 3-5 ml (milliliters) blood loss, and a blood transfusion was not required.Replacing the catheter with the same batch and same model product on the same day was the intervention required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that there was a cut in the arterial extension tube where it met the bifurcate hub.It was reported that there was a leak on the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The placement of the cut suggests it was created by clamping the tubing too close to the hub.Clamping the extension tube close to the hub can cause excess stress on the extension tubing which can lead to breaks/leaks in the tubing where it connects to the bifurcate hub.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21758553
Report Number1282497-2025-00200
Device Sequence Number8692477
Product Code MSD
UDI-Device Identifier10884521013247
UDI-Public10884521013247
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2026
Device Model Number8888145044
Device Catalogue Number8888145044
Device Lot Number2318600202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/08/2025
05/06/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/09/2025
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown